Arkansas, 2006Heavy Rain in Arkansas, December 1, 2006
December 1, 2006 · NWS LZK · 1 event in 1 county or zone
Locally heavy rainfall produced minor flooding over portions of Northern Arkansas early on 12/1.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Locally heavy rainfall produced minor flooding over portions of Northern Arkansas early on 12/1.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 1, 5:49 AM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Dec 1, 5:49 AM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
549 AM CST FRI DEC 1 2006
.AVIATION...
SATELLITE PICTURES SHOW BACK EDGE OF CLOUDS MOVING RAPIDLY FROM
WEST TO EAST OVER WESTERN ARKANSAS. AT THE CURRENT SPEED CEILINGS
SHOULD BE SCATTERING OUT BY 15Z. GUSTY WINDS WILL CONTINUE THROUGH
18Z TODAY. AS HIGH PRESSURE MOVES IN FROM THE WEST...WINDS WILL
DIMINISH AND TURN MORE NORTHWESTERLY. THE WIND EQUIPMENT AT KHRO
HAS FROZEN...SO THE CALM WINDS ARE NOT RELIABLE...BUT WILL USE THE
SYNOPTIC PATTERN AND SURROUNDING STATIONS TO FORECAST THE WIND THERE.
&&
.PREV DISCUSSION.../ISSUED 450 AM CST FRI DEC 01 2006/
UPDATED...
OVERALL POTENTIAL FOR ANY ADDITIONAL SNOW OVER THE WARNING &
ADVISORY AREAS HAS LOWERED SIGNIFICANTLY...& THE WARNING & ADVISORY
WILL BE CANCELLED AT 500 AM CST. THE LAKE WIND ADVISORY WILL
CONTINUE UNTIL NOON CST.
LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL NOON PM FRIDAY PARTS OF CENTRAL TO NORTH AR.
59
PREV DISCUSSION.../300 AM CST FRI DEC 01 2006/
DISCUSSION...
THE SURFACE LOW WAS OVER CENTRAL KY & CONTINUING TO MOVE
EAST...WHILE THE UPPER LOW WAS OVER SOUTHERN MO...& LIFTING TO THE
NE. THE DRY SLOT HAD WORKED ITS WAY ACROSS AR...& THE ONLY REMAIN
PRECIP WAS OVER FAR NORTHERN PARTS OF THE STATE. KSGF 88D HAD A
ROTATING PATTERN CENTERED OVER THE CENTRAL PART OF MO...WITH SOME OF
THE LIGHT PRECIP BANDING OVER FAR N AR ALONG THE STATELINE. LIGHT
ACCUMULATIONS WERE BEING REPORT OVER THE NORTHERN AR. THE MAIN
DEFORMATION ZONE FROM THE UPPER LOW WILL KEEP SOME SNOW OVER CENTRAL
& NORTHERN PARTS OF MO...WITH A BIT LIGHTER BACK TO SOUTH-CENTRAL
PARTS BEFORE IT LIFTS OUT OF THE AREA. THE LIGHT SNOW IS EXPECTED TO
END TOWARD FRIDAY SUNRISE OVER NORTHERN AR PARTS AS THE LOW LIFTS
NE. OTHERWISE...VERY COLD ARCTIC AIR WILL CONTINUE TO FILTER INTO AR
OVERNIGHT & ON FRIDAY. WINDS WERE ALSO UP & WILL HAVE TO ISSUED LAKE
WIND ADVISORY OR WIND ADVISORY.
SHORT TERM...TODAY THROUGH SUNDAY.
SOME LINGERING LIGHT SNOW OR JUST FLURRIES WILL BE POSSIBLE OVER
MAINLY FAR NORTHERN PARTS OF AR THIS MORNING...AS THE SURFACE &
UPPER LOWS CONTINUE TO MOVE NE. THE DRY SLOT WILL COVER MOST OF THE
STATE...EXCEPT THE FAR SOUTHERN END OF THE UPPER LEVEL DEFORMATION
ZONE COULD STILL BRING LIGHT PRECIP TO THE FAR NORTHERN AR COUNTIES.
WILL KEEP LIGHT SNOW IN THE FORECAST THIS MORNING FOR THE FAR
NORTHERN COUNTIES...WHILE ENDING THINGS OVER THE REST OF THE STATE.
DUE TO LATE NIGHT & EARLY MORNING CONDITIONS...WILL HOLD WARNING IN
FAR NW AREAS & ADVISORY UNTIL 6 AM. THEN TRENDS WOULD PROMPT TO
LOWER TO JUST AN ADVISORY OR CANCEL THE WINTER STORM WARNING IN THE
NORTHWEST...WHILE JUST ENDING THE WINTER WEATHER ADVISORY AT 6 AM.
OTHERWISE...WINDS WILL BE UP TODAY...& A LAKE WIND ADVISORY WILL BE
ISSUED FOR CENTRAL TO NORTHEAST PARTS OF AR. HIGH PRESSURE BUILDS IN
QUICKLY OVER THE AREA...& WINDS WILL DROP BY AROUND NOON BELOW LAKE
WIND ADVISORY. THE SURFACE RIDGE EXPANDS OVER THE AREA THROUGH THE
WEEKEND...BRINING VERY COLD TEMPS & MAINLY CLEAR SKIES. A
REINFORCING SHOT OF COLD AIR DOES FILTER THROUGH THE AREA SATURDAY.
HIGHS WILL MAINLY BE IN THE 40S...WHILE LOWS IN THE 20S.
LONG TERM...SUNDAY NIGHT THROUGH THURSDAY.
THE UPPER PATTERN WILL BEGIN WITH NORTHWESTERLY FLOW...THEN SHIFT TO
ZONAL FROM 12Z WEDNESDAY THROUGH 00Z FRI. NEXT...AN UPPER TROF WILL
MOVE ACROSS THE FORECAST AREA AFTER 00Z FRIDAY. THE SURFACE PATTERN
WILL BEGIN RATHER DRY UNDER THE INFLUENCE OF A SURFACE RIDGE. A
SOUTHERLY FLOW WILL PERSIST THROUGH 00Z WEDNESDAY. THEN...A RATHER
WEAK BOUNDARY WILL DROP SOUTH AS A LARGE RIDGE MOVES FROM THE UPPER
MIDWEST TO THE GREAT LAKES AREA BY THURSDAY MORNING. GFS IS A BIT
SLOWER IN STARTING PRECIPITATION OVER THE FORECAST AREA WHEN
COMPARED TO THE DGEX...SO WILL BEGIN SLIGHT CHANCE OF RAIN ABOUT 6
HOURS EARLIER THAN PREVIOUS FORECAST. MOISTURE WILL BE LIMITED WITH
THIS SYSTEM...AND AIRMASS WILL BE RATHER STABLE...SO WILL MENTION
ONLY SLIGHT CHANCE OF RAIN. TEMPERATURES WILL CONTINUE THEIR BELOW
NORMAL TREND AT THE START...AND THEY WILL END CLOSER TO NORMAL.
LZK WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 6 AM FRIDAY FOR ARZ003-ARZ004-ARZ012.
WINTER WEATHER ADVISORY UNTIL 6 AM FRIDAY FOR ARZ005-ARZ006-
ARZ007-ARZ013-ARZ014-ARZ015-ARZ021-ARZ022-ARZ023.
LAKE WIND ADVISORY UNTIL NOON PM FRIDAY PARTS OF CENTRAL TO NORTH AR.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL NOON FRIDAY FOR ARZ003-ARZ004-ARZ005-
ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ038-
ARZ039-ARZ043-ARZ044-ARZ045-ARZ046-ARZ047.
&&
AVIATION...32
Hazardous weather outlook, Dec 1, 5:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST FRI DEC 1 2006
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL-
500 AM CST FRI DEC 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A STRONG...SURFACE LOW WILL KEEP GUSTY...WEST WINDS BLOWING ACROSS
ALL SECTIONS OF THE STATE THROUGH MID DAY. DURING THE AFTERNOON...
WINDS WILL DIMINISH IN STRENGTH AND BECOME MORE NORTHWESTERLY. A
LAKE WIND ADVISORY WILL BE IN EFFECT FOR THE NORTHERN AND CENTRAL
SECTIONS OF THE STATE THROUGH NOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
NO SPOTTER ACTIVATION IS ANTICIPATED AT THIS TIME.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO WWW.WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.
32
Heavy Rain, Baxter
- When
- December 1, 8:00 AM CST to 10:00 AM CST
- Where
- Baxter County, Mountain Home
- Reported by
- Emergency Manager
- Coordinates
- 36.330, -92.380
Heavy rains produced some localized flooding on several county roads in and around the Mountain Home area. The roads were closed for a short period of time until the water receded.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Illinois, December 1, 20061 death · 7 injured · $10 million · 23 events
- Tornado and Flash Flood in Pennsylvania, December 1, 20061 death · $2.2 million · F1 · 25 events
- Tornadoes and Damaging Winds in Pennsylvania, December 1, 20065 injured · $1.1 million · F2 · 14 events
- Winter Weather in Texas, December 1, 20061 death · 7 injured · $30,000 · 2 events
- High Wind in Pennsylvania, December 1, 20061 death · $10,000 · 71 kt wind · 36 events
- Damaging Winds and High Wind in New York, December 1, 20061 death · 67 kt wind · 21 events
- Winter Storm in Missouri, December 1, 2006$7.8 million · 29 events
- Blizzard in Wisconsin, December 1, 20061 death · 3 events
- Winter Storm in Illinois, December 1, 2006$4.5 million · 17 events
- Drought in Oklahoma, December 1 to 31, 2006$1.0 million · 42 events
- Tornado and Hail in Pennsylvania, December 1, 2006$645,000 · F1 · 27 events
- High Wind in Ohio, December 1, 20063 injured · $401,000 · 50 kt wind · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 9741.